MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Peritonitis (2252)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On 4/sep/2026, a patient contact reported to fresenius medical care (fme) technical services this 60-year-old female peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler was hospitalized with an infection.There was no specific allegation that this event was related to a deficiency or malfunction of any fme device(s) or product(s) in the initial reporting.Upon follow-up with the patient¿s pd registered nurse, it was reported that this patient was hospitalized on (b)(6)2026 following abdominal pain and scantly blood-streaked peritoneal effluent fluid.It was explained that the outpatient clinic is awaiting hospital discharge paperwork and, as a result, diagnostic laboratory findings were not reported.The patient was diagnosed with peritonitis due to a break in aseptic technique during ccpd therapy on the liberty select cycler at home.The patient was prescribed intraperitoneal (ip) ceftazidime and ip gentamycin (dosages and frequencies not reported) to address the infection while hospitalized.The patient was able to undergo continuous ambulatory pd (capd) utilizing hospital provided manual exchanges as capd was the preference of renal replacement therapy in the admitting facility.The patient had an uneventful hospital course, and she was discharged home on (b)(6)2026.It was reported that the patient¿s peritonitis and associated hospitalization were not the result of a deficiency or malfunction of any fresenius product(s) or device(s).The patient recovered from this event and continues ccpd therapy on the same liberty select cycler as before admission.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the adverse event of peritonitis, characterized by abdominal pain and scant blood-streaked peritoneal effluent fluid.It is well established that pd patients are at high risk for peritoneum infections.The root cause of this patient¿s peritonitis can be attributed to a break in aseptic technique during pd therapy.A majority of peritonitis infections are the result of contamination to the pd catheter and/or patient connection during pd therapy.Though diagnostic effluent fluid cultures to confirm the source and nature of infection were not provided, a reduction in symptoms in response to antibiotic therapy provided evidence of resolving peritonitis.Based on the available information, there was no allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50863665
Report Number0008030665-2026-02542
Device Sequence Number9425762
Product Code FKX
UDI-Device Identifier00840861100750
UDI-Public00840861100750
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid; Liberty Select Cycler
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight220 LB